I've been on the 25 mcg for 3 years, due to severe back pain, well above 10 on 10 being high pain, total back fusion in 1972, scoliosis, blown disk at last mobile vertibra before pelvic bone. some stinosis, scoliosis curvature is 96% upper and 97 degree lower. ribs compressed left chest to point heart is not where it belongs, when walking I'm dragging my left foot like I'm club footed. what is the best answer for my condition... with fentanyl patch I can work and keep insurance, without it, I'm confined to bed severe pain. is there another drug that works this well without the withdrawals I'm reading about...
13 Sep 2011
No, the fentanyl patch is not causing your increased pain and muscle weakness. That is very concerning - if it were me I'd get to the doctor to see what is causing the problem. I wouldnt rule out the fentanyl patch just yet. You are on a very low dose - I went as high as 125 mcg every two days before my doctor would not prescribe any higher. The patch also comes in 12 mcg patches, so you can add that to the one you have and only be at 37 mcg. Your body becomes tolerant to any pain medication you are on - that's just how it goes. If the fentanyl patch was doing well for you, tell your doctor your increased symptoms and ask for an increase. It is best to only increase what you have to, so I'd try adding the 12 mcg patch. This is just my opinion - I was on it for over 10 years, but started at 75 mcg. Best wishes -
13 Sep 2011
I agree with Mary. It sounds like your back problem is to blame. You need a new MRI asap! it could be that something is compressing nerves. It almost sounds like it could be the beginnings of cauda equina syndrome which can be a surgical emergency so be sure to get in contact with your Dr right away and let them know what is going on.
13 Sep 2011
Hi Liberty... so sorry for your pain and condition. I can tell that u have suffered much. I agree w/ the group that it is highly unlikely the fentanyl. It is such a low dose. And with your symptoms I would be alarmed because you could have compression of some more nerves going on. Would recommend that you make an appointment to c your doctor.
And, please, Liberty, you r one of the folks out there who actually NEED pain medication to help u to have a quality of life. I would not worry about whether u will be addicted or not... sounds terrible as many of us on here are trying to overcome addiction to a narcotic. But, really, it sounds as though u might need to b on pain meds for the rest of your life. You may even need to go up on the fentanyl because 25mcg. Is a very low dose.
Anyway, I will pray that you will have some comfort as u certainly have been through so much. Do any other measures help like whirlpool, massage, PT,or other palliative measures seem to work for you??
I truly hope that you soon feel better...
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have taken somas and other muscle relaxers. I have also taken the normal narcotic pain pills. The muscle relaxers make me sleepy and I don't ...
3 answers • 28 Apr 2011
What is the equivelent of fentanyl 25mcg/hr to percocet 7.5 my dr said it was 8 pills is that right?
I started a pain management plan & we were going to do 240 percocet 7.5s a month then he left for a minute & came back & said he decided ...
6 answers • 19 Apr 2012
I've been taking Fentanyl 25mcg for 2 years for chronic leg pain. What kind of withdraw can I expect
I have recently had injection therapy to relieve the chronic pain in my leg and it is working. My next step is to stop using the Fentanyl patch that ...
5 answers • 21 Jan 2013
I have DDD, Spondilothesis, grade 1 Scoliosis and Arthritis. I had L-5/S-1 surgery. I am only 42 and just found out about the arthritis in my hips. I ...
4 answers • 16 Sep 2013
I'm kind of scared right now. I've got really stiff muscles and lots of twitching... I took my last dose of Seroquel 4 days ago and since ...
1 answer • 3 Mar 2015